Entrez PubMed Nucleotide Protein Genome Structure OMIM PMC Journals Books
 Search for
  Limits Preview/Index History Clipboard Details    
About Entrez
spacer gif
back to About Entrez
back to About Entrez

Text Version

Entrez PubMed
Help | FAQ

PubMed Services
Journals Database
MeSH Database
Single Citation Matcher
Batch Citation Matcher
Clinical Queries

Related Resources
Order Documents
NLM Gateway
Consumer Health
Clinical Alerts
PubMed Central

Privacy Policy


1: Pharmacopsychiatry. 1997 Nov;30(6):263-5. Related Articles, Links

Psychosis during chronic levodopa therapy triggered by the new antidepressive drug mirtazapine.

Normann C, Hesslinger B, Frauenknecht S, Berger M, Walden J.

Department of Psychiatry and Psychotherapy, University of Freiburg, Germany.

We report the case of a patient developing psychosis after the addition of mirtazapine, a novel antidepressant enhancing serotonergic neurotransmission, to a chronic levodopa regimen. There was complete and rapid recovery upon low-dose clozapine treatment. To our knowledge, this is the first published case of a mirtazapine-levodopa interaction and the second case report of a psychosis induced by a serotonergic antidepressant in a patient with Parkinson's disease (PD). This phenomenon might be due to a postsynaptic serotonin receptor supersensitization caused by low central serotonin levels in treated PD.

Publication Types:
  • Case Reports

PMID: 9442549 [PubMed - indexed for MEDLINE]